MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH KIT INT; VENTRICULAR (ASSIST) DEVICE

THORATEC CORPORATION HEARTMATE TOUCH KIT INT; VENTRICULAR (ASSIST) DEVICE
Model Number HMT1150
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the heartmate touch kit lost connection to the system controller during the priming of the pump, prior to implant.The session was ended and restarted.The priming continued at 3000 rpm, but the priming window was not viewable.The pump automatically stopped post completion of the original timer despite this data not being visible.There was also no display that the pump stop was complete and there was no red line to show this either.
 
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a loss of connection between the system controller (serial number: (b)(6)) and the heartmate touch app was confirmed.The system controller, serial number (b)(6), was first connected to the heartmate touch app at 12:10:54 on the reported event date of 02feb2024.The next event in the framework file captured the heartmate touch app being connected to (b)(6) again at 12:20:45 on 02feb2024.The framework file does not capture disconnections between the system controller and heartmate touch app; however, the sequence of two consecutive connections to (b)(6) confirms that a loss of connection occurred between these two connection events.No other losses of controller connection or notable events were captured on 02feb2024.The submitted controller and pump log files were reviewed and no atypical alarms were captured.The pump maintained a speed above the low-speed limit throughout the log fles.It was reported that the connection was re-established by ending the current session on the heartmate touch app and starting a new session.It was reported that priming continued throughout the process ending and restarting the connection between the system controller and heartmate touch app and the pump automatically stopped after five minutes as intended.It was also noted that after reconnecting the system controller to the heartmate touch app, the priming countdown screen and indication of the completion of priming were not displayed; this is due to the new session being started as a result of the loss of connection.No product was returned for analysis.The root cause of the reported event could not be conclusively determined through this analysis.An engineering investigation has been initiated to further investigate this issue.Device history records were reviewed and showed no deviations from manufacturing or quality assurance specifications.Heartmate 3 instructions for use (ifu) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to set up the system and connect the tablet to the wireless adapter and system controller and how to use the heartmate touch app.These documents also warn that the heartmate touch system may be interfered with by other equipment, even if that other equipment complies with cispr emission requirements.Heartmate 3 ifu chapter 7 ¿alarms and troubleshooting¿ and the heartmate touch communication system quick start guide under ¿troubleshooting¿ cover all alarms (visual and audible), including the disconnected system controller - heartmate touch app error message, and the actions to take if the alarms cannot be resolved.Heartmate 3 ifu chapter 5 "surgical procedures" explains how to perform pump priming using the heartmate touch app, and states that priming lasts for five minutes.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH KIT INT
Common Device Name
VENTRICULAR (ASSIST) DEVICE
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18697320
Report Number2916596-2024-00802
Device Sequence Number8358001
Product Code DSQ
UDI-Device Identifier05415067033758
UDI-Public05415067033758
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHMT1150
Device Lot Number8381888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight93 KG